One of the most popular minerals in the news today is calcium. We are told to take increased amounts in our diet as a supplement to prevent osteoporosis and eliminate muscle cramping during menstruation or from over-exercising. Yet, calcium alone is not enough. Without magnesium, calcium is not fully utilized, and calcium has under-absorption problems that may lead to heart disease and kidney failure.
Perhaps the single most significant reason for the calcium mal-absorption that is so common today is a lack of picometer magnesium. Between the toxicity in foods, the genetic engineering of grains, and a decline in the quality of our soil, foods are lower in magnesium than ever before. And many supplements do not provide an absorbable form. Factor in an increase in dairy consumption and you’ve got the perfect storm for calcification.
The good news is that with the right building blocks – the Compliment Formulas – an individual can achieve the proper balance of magnesium and mineral supplementation to address too much calcium in the diet that could end up in your arteries.
As an example, consider the following: It’s a personal story that emphasizes what end stage renal disease (ESRD) patients are up against in their battle to stay well. This insightful correspondence is from a PhD in Health Sciences who suffers from ESRD. She describes the magnesium deficiency caused by her dialysis and her ReMineralization with ReMag.
“I am a 60-year old ESRD patient on home hemo-dialysis for 4 years. I am a type 1 diabetic as well. When I began dialysis I gave the nurse my list of supplements, which included magnesium and I was told in no uncertain terms that dialysis patients should not and cannot take magnesium, our kidneys could be harmed by it. So I complied with their fearful stance as I entered into the unknown realms of kidney failure care, assuming they knew what they were talking about.
Before I began Home Hemo-dialysis I started off with Peritoneal Dialysis, since they presented it as the more ‘natural’ mode. (Fluid is introduced through a permanent tube in the abdomen and flushed out the same tube during the night.) I soon developed incredible itching all over my body that they said was from being under dialyzed. But now I also believe that as my magnesium bottomed out, my calcium and phosphorus soared and combined to form calcium phosphate crystals, and who knows where else, which deposited in my skin. Dialysis people have lots of skin issues. Yes, they are due to toxins but perhaps more importantly, due to low magnesium.
I remember seeing things that looked like little white crystals in my skin, which I scratched until I bled. My own dialysis doctors were not even convinced this was due to dialysis! A nephrologist at Vanderbilt gave me a second opinion and had seen it. He said they call it the ‘crazy itch’ and treat it by putting people under UV lights. Knowing what I do now, I presume the UV would be helpful by raising active vitamin D, which helps lower the calcium phosphate complex levels in the skin by sending the calcium and phosphorous into the bones.
I also began having horrendous nighttime calf and foot cramping on peritoneal dialysis, having to jump out of bed at night to try to soothe the unbearable pain. I was still afraid to take magnesium, so I downed vitamin E, B complex, etc., and whatever else I could find as suggestions online.
Then I was switched to Home Hemodialysis and there must be more magnesium in the dialysis solution they use compared to peritoneal dialysis because my skin improved. However, over a year ago I began to have heart palpitations that would at first come and go but then worsened and became more constant. After reading many recent studies online, I believe that the dialysis liquid they are putting in me is actually pulling magnesium out of my blood and depleting me. I feel my heart begin to palpitate in my chest towards the end of every treatment. Many patients have leg cramping during treatment. Many dialysis patients have heart issues; it’s the number 1 killer of dialysis patients, and most likely caused by magnesium deficiency.
During the 4 years since I have been on dialysis, I have broken bones in my feet 3 times; increased the level of calcification in my arteries (showed up on x-ray); had worsening palpitations; brain fog; changes in my teeth; and who knows what else!
Thank goodness, I found Dr. Dean’s ReMag and I have been supplementing with it. Of course I bump heads with the powers that be that say magnesium is dangerous for kidney patients but my kidney specialist is finally behind my decision to use it.
Since I have been taking ReMag, my phosphorus levels have dropped to nearer normal levels so they are reducing the phosphate binders that I take with every meal. My hope is to reach a point where I need no binders at all.
Magnesium is rarely measured in the dialysis setting. I went through all kinds of red tape to get pre- and post-treatment Magnesium RBC blood testing. This should be routine! To me this is unbelievable because I’m sure most patients are having their magnesium sucked away through their dialysis treatment? And sure enough, my magnesium levels were lower after dialysis than before it. So, each treatment depletes my magnesium further and further.
I just thank God I have found the studies online saying that I really do need magnesium and then I found ReMag, which really made such a difference, almost immediately.”
These quick improvements came from ReMag being such a highly absorbed form of magnesium that its stabilized ions are able to penetrate the cells and get to where they have the most impact, rather than just getting flushed out through the intestines.
Pick up an 8-oz bottle of ReMag
contributed by: True Health Canada, Foremost experts in Nutritional health and Wellness.